Why are anti inflammatory drugs recommended after Halo treatments. (photos)

Isn't it better to allow the blood to bring the repairing agents etc. into that area? I just got a Halo none ablative procedure done on my face for Melasma and acne scars. The doctor had me take Zyrtec and Advil. Now I'm feeling like I shouldn't have done than so that my scars and Melasma would heal better.

Doctor Answers 2

Post-Halo protocol

In our office we give our patients Valtrex and Prednisone post-Halo a Valtrex, Valium and Prednisone just prior to procedure. You should check with your doctor before taking any medications (prescribed and over the counter).  Then a two day dose of Valtrex and Prednisone to assist with swelling and prevent any cold sores. It is not necessary to take any Zyrtec or antihistamines unless itching and irritation are present. Over the counter medications are advised as needed, usually after a few hours the burning sensation and pain diminish significantly.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 60 reviews

Why NSAIDS recommended after Halo

Your doctor may be recommending these as all Halo patients will experience swelling and a burning sensation after each treatment.  Swelling varies but most people do swell for awhile.  I did!  In looking at your pictures I don't see a significant amount of swelling and classic Halo crumbling peel over the next several days  I personally am not someone who feels we should avoid inflammation on most patients as inflammation sets off a more robust repair response.  What we don't want is a really red, swollen face on darker skin types where that alone could set up repigmentaiton.  Looks like you got a nice treatment!  Plan on more than one!

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.